I have been taking prednisone for almost a year now and these are all the side effects I get water retention, weight gain, bloating, buffalo hump, joint pain, head aches, mood swings, aggitation, depression,violent behavior, moon head... if i ever get off this horrible medication how many of these side effects will be life long?
While some of your side effects are common, many of them such as the depression, mood swings and joint pain are more serious and need to be reported to the doctor right away. As you probably know, you can not just stop taking prednisone but must taper off it slowly using doctor's instructions. Many of these side effects should subside when you are able to discontinue this medication.
Please contact the doctor and let him know of these side effects especially the depression, mood swings, violent behavior, joint pain and headaches. There maybe alternative meds for your condition.
I'm not sir what you are taking the pred for... But I was up to 20mgs a day to control my flare-ups. I had a lot of the symptoms you are going thru ... The stuff was making me crazy and that was after 3 months. Contact your doctor to get a plan to slowly taper off. It took me about 3 wks to get down to 5mg a day. I was prescribed Celexa and Xanax ( short term) to help with the withdrawal. I have started Humira injections also for the arthritis which seems to be working. Talking with your doctor is key and wrote everything down so you have it handy. I keep a journal since my short term memory is terrible;). Good Luck!
The side effects will gradually go away once you are off the steroids. There are some people who don't have many side effects, but I had the severe ones, much like you. This is something to discuss with your doctor - whether the benefits of the steriods are worth all these serious side effects. Sometimes there is no choice - you have to be on them - othertimes there may be an another route to go. But as to your question, the side effects will gradually go away as you are off the prednisone, though it may take awhile. Regards,
If you want the truth from people who had side effects from prednisone, read on, otherwise SKIP MY ANSWER!! I do mean that because it is not pretty.
I was on a high dosage of prednisone for nine months, and I have suffered major side effects. I now have gained approx. 80lb of fluid weight, all over my body which my lymph system cannot get rid of. I also have osteoporosis, and cataracts, fat fingers, and one leg that swells up so large that my ankle touches the ground. I keep getting cellulitis from that leg and put in the hospital because of it. I still have to take prednisone at times, at a much lower dosage, but it just makes me worse each time I get it. I have five compression fractures in my back and have lost over two inches of height because of it. My back has gotten scoliosis severely from the osteoporosis, but because of the weakened bones, I don't think that they can do surgery on it. Basically each person is different, and has different side effects, but if you are having those bad effects, TELL YOUR DOCTOR immediately. There are other answers besides prednisone. If I had it to do all over, and had known that my life turned into what it is because of a drug, you better believe, I would have gone a different route. This does not mean that will happen to you, but you asked.
Good luck, I really mean that!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jul 2010 • 1 answer
Posted 20 Apr 2011 • 7 answers
Posted 10 Sep 2011 • 3 answers
Posted 13 Sep 2013 • 2 answers
Posted 12 Oct 2016 • 3 answers